Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 56, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Dec 26, 2018, 8:06 AM CST for Reno County, Rice County, Kansas. It took effect at Dec 28, 2018, 10:30 PM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2018, 8:06 AM CST (14:06 UTC)
- In effect from
- Dec 28, 2018, 10:30 PM CST
- Expired
- Jan 1, 2019, 12:00 AM CST
- In force
- 3 days
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cow Creek above Hutchinson (HTCK1).
- Action stage
- 7.5 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
965
WGUS43 KICT 261406
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
806 AM CST Wed Dec 26 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-270405-
/O.NEW.KICT.FL.W.0056.181229T0430Z-000000T0000Z/
/HTCK1.1.ER.181229T0430Z.181230T0000Z.000000T0000Z.NO/
806 AM CST Wed Dec 26 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At 7:15 AM Wednesday the stage was 4.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday before midnight and
continue to rise to near 10.1 feet by early Sunday morning.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 4.0 Wed 07 AM 4.0 8.0 9.8
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Jakub15 follow-up statements
203
WGUS83 KICT 261908
FLSICT
Flood Statement
National Weather Service Wichita KS
108 PM CST Wed Dec 26 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-270908-
/O.CON.KICT.FL.W.0056.181229T0430Z-000000T0000Z/
/HTCK1.1.ER.181229T0430Z.181230T0000Z.000000T0000Z.NO/
108 PM CST Wed Dec 26 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At 12:15 PM Wednesday the stage was 4.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday before midnight and
continue to rise to near 10.1 feet by Saturday evening.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 4.0 Wed 12 PM 4.0 8.0 9.8
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Jakub683
WGUS83 KICT 270157
FLSICT
Flood Statement
National Weather Service Wichita KS
757 PM CST Wed Dec 26 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-271556-
/O.EXT.KICT.FL.W.0056.181229T0448Z-000000T0000Z/
/HTCK1.1.ER.181229T0448Z.181230T0000Z.000000T0000Z.NO/
757 PM CST Wed Dec 26 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At 7:15 PM Wednesday the stage was 4.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday before midnight and
continue to rise to near 10.1 feet by Saturday evening.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 4.0 Wed 07 PM 4.9 9.1 10.1
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
BK750
WGUS83 KICT 270833
FLSICT
Flood Statement
National Weather Service Wichita KS
233 AM CST Thu Dec 27 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-272232-
/O.EXT.KICT.FL.W.0056.181229T0400Z-000000T0000Z/
/HTCK1.1.ER.181229T0400Z.181230T0600Z.000000T0000Z.NO/
233 AM CST Thu Dec 27 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At 2:15 AM Thursday the stage was 4.7 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Friday evening and
continue to rise to near 10.4 feet by early Sunday morning.
Additional rises are possible thereafter.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Hutchinson 9.5 4.7 Thu 02 AM 6.6 10.1 10.4
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Martin260
WGUS83 KICT 271331
FLSICT
Flood Statement
National Weather Service Wichita KS
731 AM CST Thu Dec 27 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-280331-
/O.EXT.KICT.FL.W.0056.181229T0130Z-000000T0000Z/
/HTCK1.1.ER.181229T0130Z.181230T0600Z.000000T0000Z.NO/
731 AM CST Thu Dec 27 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At 7:15 AM Thursday the stage was 5.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday evening and continue to
rise to near 10.4 feet by early Sunday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Hutchinson 9.5 5.0 Thu 07 AM 7.7 10.1 10.4
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Jakub046
WGUS83 KICT 271911
FLSICT
Flood Statement
National Weather Service Wichita KS
111 PM CST Thu Dec 27 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-280911-
/O.EXT.KICT.FL.W.0056.181229T1312Z-000000T0000Z/
/HTCK1.1.ER.181229T1312Z.181231T1800Z.000000T0000Z.NO/
111 PM CST Thu Dec 27 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At 12:15 PM Thursday the stage was 4.9 feet and rising.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 10.3 feet by early Tuesday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Hutchinson 9.5 4.9 Thu 12 PM 6.4 9.4 10.1
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$653
WGUS83 KICT 280226
FLSICT
Flood Statement
National Weather Service Wichita KS
826 PM CST Thu Dec 27 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-281625-
/O.EXT.KICT.FL.W.0056.181229T1424Z-000000T0000Z/
/HTCK1.1.ER.181229T1424Z.190101T0000Z.000000T0000Z.NO/
826 PM CST Thu Dec 27 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At 8:15 PM Thursday the stage was 5.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 10.3 feet by early Tuesday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Fri Sat Sun
Hutchinson 9.5 5.4 Thu 8 PM 8.0 10.0 10.1
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Metzger727
WGUS83 KICT 280828
FLSICT
Flood Statement
National Weather Service Wichita KS
228 AM CST Fri Dec 28 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially at
night! It only takes 2 feet of water to carry most vehicles away. Turn
around. Don't drown.
&&
KSC155-159-282228-
/O.EXT.KICT.FL.W.0056.181229T1500Z-000000T0000Z/
/HTCK1.1.ER.181229T1500Z.190101T0000Z.000000T0000Z.NO/
228 AM CST Fri Dec 28 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At 2:15 AM Friday the stage was 6.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 10.3 feet by Tuesday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 6.3 Fri 2 AM 9.3 10.0 10.2
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
ES036
WGUS83 KICT 281402
FLSICT
Flood Statement
National Weather Service Wichita KS
802 AM CST Fri Dec 28 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-290401-
/O.EXT.KICT.FL.W.0056.181229T1630Z-000000T0000Z/
/HTCK1.1.ER.181229T1630Z.190101T0600Z.000000T0000Z.NO/
802 AM CST Fri Dec 28 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At 7:15 AM Friday the stage was 6.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 10.3 feet by Tuesday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 6.9 Fri 07 AM 9.2 10.0 10.1
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Butler545
WGUS83 KICT 281914
FLSICT
Flood Statement
National Weather Service Wichita KS
114 PM CST Fri Dec 28 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-290914-
/O.EXT.KICT.FL.W.0056.181229T1312Z-000000T0000Z/
/HTCK1.1.ER.181229T1312Z.190101T0600Z.000000T0000Z.NO/
114 PM CST Fri Dec 28 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At 12:15 PM Friday the stage was 7.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 10.2 feet by early Tuesday morning.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 7.4 Fri 12 PM 9.4 10.1 10.1
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$857
WGUS83 KICT 290108
FLSICT
Flood Statement
National Weather Service Wichita KS
708 PM CST Fri Dec 28 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-291508-
/O.EXT.KICT.FL.W.0056.181229T1424Z-000000T0000Z/
/HTCK1.1.ER.181229T1424Z.190101T1200Z.000000T0000Z.NO/
708 PM CST Fri Dec 28 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At 6:15 PM Friday the stage was 8.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 10.3 feet by Tuesday morning.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Sat Sun Mon
Hutchinson 9.5 8.0 Fri 6 PM 10.0 10.0 10.2
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Metzger041
WGUS83 KICT 291450
FLSICT
Flood Statement
National Weather Service Wichita KS
850 AM CST Sat Dec 29 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-300449-
/O.CON.KICT.FL.W.0056.000000T0000Z-000000T0000Z/
/HTCK1.1.ER.181229T2200Z.190101T0600Z.000000T0000Z.NO/
850 AM CST Sat Dec 29 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until further notice.
* At 8:15 AM Saturday the stage was 8.5 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 10.2 feet by Tuesday early afternoon.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Sun Mon Tue
Hutchinson 9.5 8.5 Sat 08 AM 9.8 10.0 10.2
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Butler182
WGUS83 KICT 291848
FLSICT
Flood Statement
National Weather Service Wichita KS
1248 PM CST Sat Dec 29 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-300847-
/O.EXT.KICT.FL.W.0056.000000T0000Z-190101T1800Z/
/HTCK1.1.ER.181230T0600Z.181230T0600Z.190101T0600Z.NO/
1248 PM CST Sat Dec 29 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Tuesday afternoon.
* At 12:15 PM Saturday the stage was 8.7 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to rise to near flood stage early
Sunday morning.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Sun Mon Tue
Hutchinson 9.5 8.7 Sat 12 PM 9.4 9.5 9.3
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Butler480
WGUS83 KICT 300050
FLSICT
Flood Statement
National Weather Service Wichita KS
650 PM CST Sat Dec 29 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-301449-
/O.EXT.KICT.FL.W.0056.000000T0000Z-190101T0600Z/
/HTCK1.1.ER.181231T0600Z.181231T0600Z.181231T1800Z.NO/
650 PM CST Sat Dec 29 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until late Monday night.
* At 6:15 PM Saturday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to rise to near flood stage early
Monday morning.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Sun Mon Tue
Hutchinson 9.5 8.9 Sat 06 PM 9.4 9.4 8.8
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$797
WGUS83 KICT 301326
FLSICT
Flood Statement
National Weather Service Wichita KS
726 AM CST Sun Dec 30 2018
...The flood warning continues for the following river in
Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-301356-
/O.EXT.KICT.FL.W.0056.000000T0000Z-190101T0600Z/
/HTCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
726 AM CST Sun Dec 30 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* At 6:15 AM Sunday the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to crest near flood stage this
evening.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Hutchinson 9.5 9.2 Sun 06 AM 9.1 8.2 7.0
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Butler365
WGUS83 KICT 301907 CCA
FLSICT
Flood Statement
National Weather Service Wichita KS
726 AM CST Sun Dec 30 2018
...The flood warning continues for the following river in
Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-301356-
/O.CON.KICT.FL.W.0056.000000T0000Z-190101T0600Z/
/HTCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
726 AM CST Sun Dec 30 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* At 6:15 AM Sunday the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to crest near flood stage this
evening.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Hutchinson 9.5 9.2 Sun 06 AM 9.1 8.2 7.0
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
ButlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 26, 6:01 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 26, 6:01 AM CST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 601 AM CST Wed Dec 26 2018 .SHORT TERM...(Today through Friday night) Issued at 243 AM CST Wed Dec 26 2018 Today-tonight: Well advertised rain event appears to be generally on track. However models continue to waffle with the axis of highest precipitation and location of the thermal boundary. The later will have a big impact on temperatures both today and tonight. The main theme will be steady or rising temperatures until front arrives. The front should reach far nw corner of forecast area late tonight. QPF amounts in the 1-2 inch range areawide have been the consistent story, but highest axis remains problematic. Latest iterations put 1.75-2.00 amounts in a swath roughly centered on I-35. The bulk of this rain is expected this afternoon and this evening. Weak instability suggests a few rumbles of thunder are possible. Six hour flash flood guidance is close to 3 inches, however some minor areal or street flooding is possible. Thursday: As suspected last night, dry slot will shut down precipitation over much of the area very early in the morning. Tonight's model runs show better chance for precipitation on trailing side of low, primarily affecting central KS, but narrow swath could extend south to kingman county. With precipitation lingering, cold air advection will have dropped temperatures enough to make that precipitation light snow/flurries. At this point not expecting more than a dusting at most. Cold air advection will be strong enough to produce falling daytime temperatures for most of the forecast area. Friday: Dry and cold conditions are expected with northwest winds continue during the day. Decreasing winds forecast Friday night as surface ridge settles in. .LONG TERM...(Saturday through Tuesday) Issued at 243 AM CST Wed Dec 26 2018 Saturday-Tuesday: Both GFS and ECMWF continue to dribble small amounts of QPF on Saturday, although timing and mechanisms are a bit different. Given this has been a consistent weak signal for a couple of days, see no reason to drop it now. Temperatures will be sufficiently cold that any precipitation will be snow. Beyond that, predictability dwindles with shortwave on Sunday night/ Monday carving longwave trough over the middle of the country. Embedded waves in the northwest flow could result in another round of light precipitation on Monday, but confidence is low. -Howerton && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 543 AM CST Wed Dec 26 2018 Widespread rain and embedded thunderstorms to impact aviation interest through tonight. Early this morning, a warm front stretches from the Texas Panhandle E/NE through northern Oklahoma. North of this front, an area of rain and embedded TSRA will impact central and southeast Kansas this morning. VIS will drop as low as 1SM at times in RA/+RA/TSRA. In the wake of this activity, there may be a brief lull. However, SHRA/TSRA are already redeveloping to our SW in TX/OK. This activity will expand in coverage and push into Oklahoma later today, continuing into tonight. Reductions to VIS will occur similar to what is occurring this morning. Increasing instability will likely lead to a bit more expansive coverage of TSRA this afternoon/evening. In addition to the rain and thunderstorms, low clouds and LLWS will be a concern for much of the period. Martin && .HYDROLOGY... Issued at 524 AM CST Wed Dec 26 2018 Anticipated rainfall amounts of 1-2 inches with locally higher amounts continue to be consistent from multiple model output. These values are well below flash flood guidance and potential for area flooding seems relatively low assuming the guidance is close to correct. However frost depth could make that suspect. The bigger issue appears to be river flooding. Contingency forecasts at a few points that were spot checked, suggest minor flooding would occur with 1.5 inch rainfall. Further coordination with the river forecast center and review of the upcoming 12z model runs may point to the need for a flood watch for parts of the area. As mentioned above, frozen ground and antecedent soil conditions will have a huge impact on how the rivers respond. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 56 46 47 24 / 100 100 10 0 Hutchinson 55 42 43 22 / 100 100 20 0 Newton 55 45 46 22 / 100 100 10 0 ElDorado 56 48 49 23 / 100 100 10 0 Winfield-KWLD 57 48 49 24 / 100 100 10 0 Russell 53 37 39 19 / 100 100 30 0 Great Bend 53 37 39 20 / 100 90 30 0 Salina 55 44 45 22 / 100 100 40 0 McPherson 55 43 44 21 / 100 100 20 0 Coffeyville 61 55 59 26 / 50 100 10 0 Chanute 59 54 57 25 / 60 100 20 0 Iola 58 54 57 25 / 70 100 20 0 Parsons-KPPF 60 54 59 25 / 50 100 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...RM HYDROLOGY...PJH
Hazardous weather outlook, Dec 26, 4:41 AM CST, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 441 AM CST Wed Dec 26 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 441 AM CST Wed Dec 26 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Widespread rain will result in one to two inches of rain across most of the area. The higher amounts are expected in a wide swath roughly along I-35, with most of the heavier rain occurring between noon and midnight. Rises on rivers is highly likely, with minor river flooding possible. Brief flooding of poor drainage and low lying areas is also possible. A couple of thunderstorms are also possible, but these are not expected to be strong or severe. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are chances for light snow early on Saturday over much of the area, and on Monday in parts of north central and far southeast Kansas. Confidence in timing and location is low, especially on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.